MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. TORQUE LIMITING HANDLE - 90; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ZIMMER BIOMET SPINE, INC. TORQUE LIMITING HANDLE - 90; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 07.02053.001
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a single level tlif case, after final tightening of a closure top, the closure top and pedicle screw lost compression.This was due to the torque handle providing inadequate torque.The surgery was completed using a disposable torque handle to successfully perform the final locking again.There was no patient impact.
 
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Additional Manufacturer Narrative
Corrections in a1, d4: lot number & udi number, d9, and h3.Additional information in h4.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3: "device evaluation anticipated, but not yet begun" is erroneous and no longer applies.The device was evaluated.Corrections in h3.Additional information in h4 and h6: investigation type, findings, and conclusions.Device evaluation: the returned device matches the information in the complaint file and was examined.Visual inspection revealed no signs of damage.A functional inspection was performed by testing the torque output on eq: 2661-b.The torque readings ranged from 90.9 in-lbs to 93.1 in-lbs.Per drawing 07.02053.001 rev.D, the torque out put should be 90 in-lbs +/- 5%.Root cause: a definitive root cause cannot be determined as the returned device was found to function as expected.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge medical's control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
TORQUE LIMITING HANDLE - 90
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key21548723
Report Number3012447612-2025-00073
Device Sequence Number8165058
Product Code LXH
UDI-Device Identifier00889024009790
UDI-Public(01)00889024009790(10)159609-025
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.02053.001
Device Lot Number159609-025
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date03/24/2025
07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age88 YR
Patient SexMale
Patient EthnicityNon Hispanic